Flash Flood, Platte
- When
- October 2, 4:45 AM CST to 12:00 PM CST
- Where
- Platte County, Tracy
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.383, -94.800
Fairgrounds Road at 92 Hwy near Tracy closed. Several other roads in Tracy reported flooded.
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Oct 2, 3:14 AM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 414 AM CDT SUN OCT 2 2005 .DISCUSSION... IN VERY SHORT TERM...CONCERN IS WITH HEAVY RAIN SITUATION CURRENTLY ONGOING ACROSS AREAS JUST NORTH OF KANSAS CITY. STRONG LOW LEVEL JET WHICH IS FEEDING THIS REGION IS STARTING TO VEER SLIGHTLY ON PROFILERS. THIS TREND SHOULD CONTINUE THROUGH 15Z...WHICH SHOULD FINALLY ALLOW THE HEAVY RAINFALL THAT HAS BEEN ANCHORED IN NORTHEAST KANSAS TO MOVE OUT OF THE REGION. THIS SHOULD OCCUR AS THE UPPER LEVEL SHORT WAVE TROUGH IN NORTHEAST KANSAS WEAKENS AND PICKS UP SPEED AS IT LIFTS OFF TO THE NORTHEAST THIS MORNING. RADAR IS ALREADY SHOWING BACK EDGE OF THE RAIN IN KANSAS MAKING SOME PROGRESS TO THE EAST. EXPECT IT TO CLEAR NORTHEAST KANSAS BY 12Z. RAIN SHOULD BE OUT OF FORECAST AREA BY EARLY AFTERNOON...LEAVING THE AREA UNDER THE INFLUENCE OF WARM SOUTHERLY WINDS IN ADVANCE OF A TROUGH DEVELOPING IN THE HIGH PLAINS. AREA WILL BE UNDER A SOUTHWEST FLOW ALOFT THROUGH TUESDAY WITH A STRONGER SHORT WAVE DEVELOPING IN THE NORTHWESTERN PART OF THE COUNTRY. WEAK WAVES MOVING NORTHEAST IN THIS FLOW WILL NEED TO BE WATCHED FOR ANY CHANCES OF PRECIPITATION...BUT WITH UNSEASONABLY WARM AIR IN PLACE...THINK THERE WILL BE ENOUGH OF A CAP TO KEEP STORM POSSIBILITIES LOW. AREA WILL HAVE TO WAIT FOR THE STRONGER WEST COAST SHORT WAVE TO MOVE OUR WAY TUESDAY NIGHT AND WEDNESDAY. SURFACE FRONT ASSOCIATED WITH THIS WAVE EXPECTED TO BE ARRIVING IN NORTHWEST MISSOURI TUESDAY NIGHT...THEN QUICKLY MOVE ACROSS REGION WEDNESDAY MORNING. WILL LIKELY SEE SOME STRONGER WINDS WITH THIS FRONTAL PASSAGE ON WEDNESDAY USHERING IN MUCH COLDER AIR...SO WEDNESDAY AFTERNOON MAY END UP BEING ONE WHERE FALLING TEMPERATURES WILL BE SEEN. PC && .PREVIOUS DISCUSSION... 318 PM CDT SAT... SHORT TERM (TONIGHT-MONDAY)... VIGOROUS MID LEVEL CLOSED LOW OVER CENTRAL KANSAS WILL BE THE MAIN FOCUS THROUGH EARLY SUNDAY AS IT LIFTS SLOWLY TO THE NORTHEAST. REGIONAL RADAR MOSAICS SHOW THE LEADING EDGE OF LARGE SCALE ASCENT...IN THE FORM OF ELEVATED CONVECTION...MAKING STEADY NORTHEAST PROGRESS OVER EASTERN KANSAS THIS AFTERNOON. THIS SHOULD CONTINUE TO INCREASE IN BOTH COVERAGE AND INTENSITY... ESPECIALLY AFTER DARK AS A 40-50 KNOT LOW LEVEL JET RESULTS IN IMPRESSIVE WARM/MOISTURE ADVECTION WITHIN AN AREA MARKED BY MODERATE ISENTROPIC ASCENT CENTERED ON THE 305K SURFACE. ELEVATED INSTABILITY QUANTIFIED BY MUCAPES GENERALLY 300-500 J/KG (OWING TO POOR MID LEVEL LAPSE RATES) SHOULD KEEP STORMS BELOW SEVERE LIMITS...ALTHOUGH SOME SMALL HAIL COULD NOT BE RULED OUT IN THE METRO AREA SOUTHWARD. TIMING AND FOCUS OF PRECIPITATION WILL EVOLVE BASED ON THE LOW LEVEL JET TRAJECTORIES...BEING THE PRIMARY FORCING MECHANISM. THIS WOULD TEND TO HOLD MOST OF THE PRECIPITATION OVER THE WESTERN THIRD OF THE CWA THROUGH 06Z...THEN SPREADING RAPIDLY NORTH AND EAST DURING THE EARLY MORNING HOURS AS 850-700MB FLOW BEGINS TO VEER. TENDENCY FOR NEW CELL REGENERATION ALONG THE SW FLANK OF THE PRECIPITATION SHIELD COULD LEAD TO LOCALLY HEAVY RAINFALL RATES OVER WEST CENTRAL MO AND EXTREME EASTERN KANSAS...WHERE FLASH FLOOD GUIDANCE REMAINS LOCALLY REDUCED. MID LEVEL LOW SHOULD THEN ACCELERATE AND OPEN TO THE NORTHEAST TOMORROW MORNING AS IT ACQUIRES A NEGATIVE TILT...RESULTING IN A RAPID WARM FRONTAL PASSAGE AND AN END TO THE PRECIPITATION FROM THE SOUTHWEST. STRENGTHENING SURFACE PRESSURE GRADIENT...RESULTING FROM UPSTREAM TROUGHING LEE OF THE ROCKIES...WILL ALLOW FOR SOUTHERLY FLOW TO INCREASE QUICKLY WITHIN THE WARM SECTOR. GUSTS COULD FREQUENTLY APPROACH 30 MPH OVER WRN MO/ERN KS AS A MUCH WARMER AND MORE HUMID AIRMASS SURGES NORTHWARD. HAVE MADE UPWARD ADJUSTMENTS TO TEMPS AND DEWPOINTS TOMORROW THROUGH MONDAY NIGHT AS A CAPPED WARM SECTOR AIRMASS BECOMES ESTABLISHED BETWEEN THE DEVELOPING FRONTAL ZONE TO THE NORTHWEST AND A LARGE UPPER RIDGE OVER THE SOUTHEAST. WOULD NOT BE SURPRISED TO SEE READINGS NEAR 90F ON MONDAY WITH LOWS IN THE LOWER TO MIDDLE 70S IN FAVORED URBAN AREAS. BOOKBINDER LONG TERM (TUESDAY THROUGH SATURDAY)... MAIN FORECAST FEATURE TO CONCENTRATE ON THE LATTER HALF OF THE FORECAST IS THE FRONTAL PASSAGE TUESDAY INTO WEDNESDAY. GENERAL AGREEMENT WITH THE MID RANGE MODELS PUTS THE FRONT THROUGH OUR AREA ON TUESDAY NIGHT. THE DGEX WAS THE LONE MODEL THAT SLOWED IT DOWN TO WEDNESDAY. HAVE INCREASED POPS A LITTLE FOR TUES NIGHT. AFTER FROPA...HIGH PRESSURE BUILDS IN FOR THE REST OF THE PERIOD. TEMPS SHOULD BE WARM AHEAD OF THE FRONT ON TUESDAY WITH HIGHS IN THE 80S. GFS MAY BE A LITTLE GUNG HO WITH ITS CAA...BUT NEVERTHELESS H8 TEMPS WILL DROP TO THE COLDEST NUMBERS OF THE SEASON WITH BELOW ZERO READINGS LIKELY IN NORTHERN MO BY 00Z THU. THE REFLECTED SURFACE TEMPS WILL BE IN THE 30S. WITH THE SURFACE RIDGE IN THE AREA...SOUTHEASTERLY WINDS WILL NOT LEAD TO A QUICK WARMUP...SO TEMPS WILL JUST SLOWLY CREEP UP TO SEASONAL NORMALS BY THE END OF NEXT WEEKEND. LVKQ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK...CORRECTED MND TIME NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT OCT 1 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SAT OCT 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL THREATEN EASTERN KANSAS AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON...AND OVERSPREAD MUCH OF THE REGION OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE STRONGER STORMS MAY BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE ONGOING EARLY SUNDAY MORNING...BUT WILL EXIT CENTRAL MISSOURI BEFORE MIDDAY. STRONG SOUTHERLY WINDS WILL OVERSPREAD THE ENTIRE OUTLOOK AREA SUNDAY AFTERNOON...WITH GUSTS LOCALLY UP TO 30 MPH POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AS A COLD FRONT DROPS SOUTHEAST OUT OF NEBRASKA. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1149 PM CDT SAT OCT 1 2005 KSZ103-020515- LEAVENWORTH- 1149 PM CDT SAT OCT 1 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LEAVENWORTH COUNTY UNTIL 1215 AM CDT... AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TONGANOXIE...MOVING NORTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1201 AM CDT SUN OCT 2 2005 KSZ057-105-MOZ043-020530- CASS-JOHNSON-MIAMI- 1201 AM CDT SUN OCT 2 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN CASS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1230 AM CDT... AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PAOLA...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR LOUISBURG BY 1210 AM CDT. NEAR CLEVELAND BY 1220 AM CDT. 5 MILES SOUTH OF BELTON BY 1230 AM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
332 AM CDT SUN OCT 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 1 E POTTER 39.43N 95.13W
10/02/2005 ATCHISON KS LAW ENFORCEMENT
WATER OVER ROAD AT K74 AND ROOKS ROAD.
0320 AM FLOOD EFFINGHAM 39.52N 95.40W
10/02/2005 ATCHISON KS EMERGENCY MNGR
STRANGER CREEK FLOODING. DAWSON STREET FLOODED.
&&
GKOCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 532 AM CDT SUN OCT 2 2005 KSZ025-103-021100- ATCHISON-LEAVENWORTH- 532 AM CDT SUN OCT 2 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN LEAVENWORTH AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 600 AM CDT... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR NORTONVILLE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR CUMMINGS AT 550 AM...AND ATCHISON AT 610 AM. KOCH
The Pleasant Hill radar (KEAX), 79 km away, was scanning. The volume nearest the first event began at 10:46 UTC.
4 flash flood. Local standard time, as filed.
Fairgrounds Road at 92 Hwy near Tracy closed. Several other roads in Tracy reported flooded.
Highway 45 closed due to flooding.
Highway E closed between Platte River and Highway B.
Highway B closed south of KK intersection.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5476630, 5476631, 5476632, 5476633.